Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 85, NWS Indianapolis, IN

October 18, 2007Brown County, Jackson County, Monroe County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Oct 18, 2007, 6:19 PM EDT for Brown County, Jackson County, Monroe County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2007, 6:19 PM EDT (22:19 UTC)
Expired
Oct 18, 2007, 7:00 PM EDT
In force
41 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

Counties Brown County, IN, Jackson County, IN, Monroe County, IN

The radar

The Indianapolis radar (KIND), 64 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 4:23 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 320 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
320 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 182219
SVRIND
INC013-071-105-182300-
/O.NEW.KIND.SV.W.0085.071018T2219Z-071018T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
619 PM EDT THU OCT 18 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHWESTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
  EASTERN MONROE COUNTY IN SOUTH CENTRAL INDIANA...
  THIS INCLUDES THE CITY OF BLOOMINGTON...

* UNTIL 700 PM EDT

* AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 17 MILES SOUTH OF
  BLOOMINGTON...OR ABOUT NEAR BEDFORD...AND MOVING NORTHEAST AT 60
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLOOMINGTON BY 625 PM EDT...
  NASHVILLE BY 635 PM EDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3930 8650 3929 8610 3907 8611 3899 8622
      3899 8632 3899 8655
TIME...MOT...LOC 2219Z 212DEG 52KT 3899 8640

$$
SALLY
2 follow-up statements
000 
WWUS53 KIND 182237
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
637 PM EDT THU OCT 18 2007

INC071-182247-
/O.CAN.KIND.SV.W.0085.000000T0000Z-071018T2300Z/
JACKSON-
637 PM EDT THU OCT 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JACKSON COUNTY IS
CANCELLED...

LAT...LON 3930 8650 3929 8610 3907 8611 3907 8622
      3907 8636 3907 8654
TIME...MOT...LOC 2237Z 210DEG 51KT 3922 8628

$$

INC013-105-182300-
/O.CON.KIND.SV.W.0085.000000T0000Z-071018T2300Z/
BROWN-MONROE-
637 PM EDT THU OCT 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EASTERN MONROE AND BROWN COUNTIES...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
NASHVILLE...OR ABOUT 10 MILES EAST OF BLOOMINGTON...MOVING NORTHEAST
AT 55 MPH.

LAT...LON 3930 8650 3929 8610 3907 8611 3907 8622
      3907 8636 3907 8654
TIME...MOT...LOC 2237Z 210DEG 51KT 3922 8628

$$
SALLY
000 
WWUS53 KIND 182252
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
653 PM EDT THU OCT 18 2007

INC013-105-182303-
/O.EXP.KIND.SV.W.0085.000000T0000Z-071018T2300Z/
BROWN-MONROE-
653 PM EDT THU OCT 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE AND BROWN
COUNTIES EXPIRES AT 700 PM EDT...

LAT...LON 3930 8650 3929 8610 3907 8611 3907 8622
      3907 8636 3907 8654
TIME...MOT...LOC 2253Z 210DEG 51KT 3942 8613

$$
SALLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 3:00 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Oct 18, 3:00 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
300 PM EDT THU OCT 18 2007

.DISCUSSION...
WILL BE SHORT DUE TO IMMINENT WATCH BOX BUT FOCUS IS ON SEVERE THIS
EVENING.  SATELLITE SHOWS CLOUDS ENHANCING OVER ILLINOIS AND THIS IS
IN LINE WITH NAM AXIS OF CONVECTIVE ONSET SO WILL USE THIS MODEL AS
GUIDE FOR SEVERE TONIGHT BUT LEAN TO BLEND OF MODELS TO DAY3 AND HPC
GUIDANCE AND GFS THEREAFTER. SIGNIFICANT THUNDERSTORM DEVELOPMENT
STILL EXPECTED OVER ILLINOIS THIS AFTERNOON WHICH WILL PUSH INTO
INDIANA AS DISCRETE SUPERCELLS AND EVENTUAL SQUALL LINE THIS
EVENING. WIDESPREAD WIND DAMAGE AND ISOLATED TORNADOES ARE
EXPECTED.

CURRENT FCSTS APPEARED TO BE IN DECENT AGREEMENT WITH LATEST MODEL
RUNS SO EITHER NO ADJUSTMENT OR ONLY SLIGHT ADJUSTMENT MADE TO TEMPS
AND POPS THRU DAY 3. STILL DISAGREEMENT BETWEEN GFS AND EURO MODELS
REGARDING EVOLVING MAJOR TROUGH EARLY TO MID WEEK NEXT WEEK. GIVEN
UNCERTAINTY HAVE STAYED CLOSE TO ONGOING FCST AND LATEST HPC
ADJUSTMENTS.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS

ALL MODELS IN AGREEMENT WITH STRONG LOW MOVG FM PLAINS TO NW GREAT
LAKES. COLDFRONT FROM LOW TO TX THIS AFTN FROM LOW TO APPLCNS BY 18Z
FRIDAY.

BEFORE FRONT ARRIVES VFR CIGS AND VSBYS BUT S TO SW WINDS 20 MPH
GUSTING 30 MPH. LINE OF STRONG TSTMS LIKELY IN ADVANCE OF CDFNT
CROSSING INDIANA LATE TODAY AND EARLY TONIGHT. BRIEF IFR AND VERY
STRONG WINDS IN STORMS. AFTER STORMS VFR VSBYS BUT WIDESPREAD MVFR
CIGS DVLPG AND CONTG UNTIL 18Z. WINDS AFT FROPA WEST 15 GUSTING TO
30 MPH.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE

AVIATION...JK
PUBLIC...DT
Hazardous weather outlook, Oct 18, 5:00 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
500 PM EDT THU OCT 18 2007

INZ021-028>031-035>049-051>057-060>065-067>072-192100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
500 PM EDT THU OCT 18 2007 /400 PM CDT THU OCT 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SEVERE STORMS WILL FORM ACROSS CENTRAL INDIANA THROUGH THE
EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE TORNADOES AND
DAMAGING STRAIGHT LINE WINDS. THE THREAT FOR SEVERE WEATHER WILL
END AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THROUGH MIDNIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Oct 18, 6:18 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
618 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     10 SW BEDFORD           38.76N 86.62W
10/18/2007                   LAWRENCE           IN   LAW ENFORCEMENT

            TREE DOWN NEAR HURON ON HIGHWAY 50.

&&

ETERRELL
Special weather statement, Oct 18, 6:18 PM EDT, 1 minute before
SPECIAL WEATHER STATMENT...SHORT TERM FORECAST
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
618 PM EDT THU OCT 18 2007

INZ062-063-070-071-182315-
BROWN-JACKSON-LAWRENCE-MONROE-
INCLUDING THE CITIES OF...BEDFORD...BLOOMINGTON...SEYMOUR
618 PM EDT THU OCT 18 2007

.NOW...
...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT...
A STRONG THUNDERSTORM NEAR PEERLESS WILL PUSH NORTHEAST THROUGH THE
HOOSIER NATIONAL FOREST THROUGH THROUGH 715 PM. OTHER SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALSO. THE STORMS WILL MOVE
QUICKLY NORTHEAST AT NEARLY 40 MPH. THE STORM WILL BE CAPABLE OF
STRONG WINDS TO 40 MPH...HEAVY RAINS AND HAIL. STAY ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS THIS EVENING.

INZ021-029-182315-
CARROLL-TIPPECANOE-
INCLUDING THE CITY OF...LAFAYETTE
618 PM EDT THU OCT 18 2007

.NOW...
...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT...
A STRONG THUNDERSTORM NEAR LAFAYETTE AND BATTLE GROUND WILL
PUSH NORTHEAST THROUGH THE YEOMAN AND DELPHI AREAS THROUGH 715
PM. OTHER SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALSO. THE
STORMS WILL MOVE QUICKLY NORTHEAST AT NEARLY 40 MPH. THE STORM WILL
BE CAPABLE OF STRONG WINDS TO 40 MPH AND BRIEF HEAVY RAINS. STAY
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS THIS EVENING.

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 5:14 AM EDTSevere Thunderstorm WarningINDDaviess, Knox, Sullivan61 min
Oct 18, 5:52 AM EDTSevere Thunderstorm WarningINDClay, Greene, Sullivan, Vigo25 min
Oct 18, 6:15 AM EDTSevere Thunderstorm WarningINDClay, Owen19 min
Oct 18, 5:45 PM EDTSevere Thunderstorm WarningINDLawrence, Martin45 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.